Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 26, 2008, 4:58 PM EST for 5 counties in Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2008, 4:58 PM EST (21:58 UTC)
- Expired
- Feb 26, 2008, 5:30 PM EST
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Citrus County, FL, Hernando County, FL, Pasco County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 103 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 5:20 PM EST | TSTM WND GST 60 | Webster, FL | SPOTTER ESTIMATED GUSTS NEAR SW 1ST ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 3:41 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 262158
SVRTBW
FLC017-053-101-105-119-262230-
/O.NEW.KTBW.SV.W.0013.080226T2158Z-080226T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
458 PM EST TUE FEB 26 2008
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN POLK COUNTY IN FLORIDA.
SUMTER COUNTY IN FLORIDA.
SOUTHEASTERN CITRUS COUNTY IN FLORIDA.
EASTERN HERNANDO COUNTY IN FLORIDA.
EASTERN PASCO COUNTY IN FLORIDA.
* UNTIL 530 PM EST
* AT 458 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING 60 MPH WINDS...FROM 12 MILES WEST OF WILDWOOD TO
11 MILES SOUTHWEST OF ZEPHYRHILLS...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESLEY CHAPEL BY 500 PM EST.
RIDGE MANOR BY 510 PM EST.
ZEPHYRHILLS BY 515 PM EST.
WILDWOOD BY 520 PM EST.
THE GREEN SWAMP BY 530 PM EST.
MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2896 8194 2836 8194 2836 8181 2818 8180
2819 8239 2897 8231
TIME...MOT...LOC 2158Z 251DEG 26KT 2891 8220 2818 8231
$$
CANTIN1 follow-up statement
000
WWUS52 KTBW 262212
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
511 PM EST TUE FEB 26 2008
FLC017-053-101-105-119-262230-
/O.CON.KTBW.SV.W.0013.000000T0000Z-080226T2230Z/
POLK-SUMTER-HERNANDO-CITRUS-PASCO-
511 PM EST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR EASTERN PASCO...SOUTHEASTERN CITRUS...EASTERN HERNANDO...SUMTER
AND NORTHWESTERN POLK COUNTIES...
AT 511 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WILDWOOD TO 5 MILES SOUTHWEST OF ZEPHYRHILLS...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ZEPHYRHILLS BY 515 PM EST.
WILDWOOD BY 520 PM EST.
WEBSTER BY 525 PM EST.
CENTER HILL BY 530 PM EST.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
60 MPH WIND GUSTS.
THE STRONGEST CELLS IN THE LINE WILL IMPACT AREAS BETWEEN BUSHNELL
AND ZEPHYRHILLS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2896 8194 2836 8194 2836 8181 2818 8180
2819 8239 2897 8231
TIME...MOT...LOC 2211Z 251DEG 26KT 2894 8210 2821 8221
$$
CANTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 1:19 PM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 26, 1:19 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
119 PM EST TUE FEB 26 2008
...STRONG TO SEVERE THUNDERSTORMS THIS EVENING...THEN COLDER...
.SHORT TERM (TONIGHT - THURSDAY)...MAIN AREA OF INTEREST IS THE
SQUALL LINE MOVING THROUGH NORTH FLORIDA AND THE NORTHEAST GULF AT
THIS TIME. SO FAR THE SOUTHERN END OF THIS LINE HASNT LOOKED ALL
THAT IMPRESSIVE...BUT NEW DEVELOPMENT HAS BEEN OCCURRING OVER THE
WARMER LOOP CURRENT OF THE GULF AND OVER THE PENINSULA AWAY FROM
THE COAST WHERE TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S.
LOOKS LIKE WE HAVE SITUATION PINNED DOWN FAIRLY WELL WITH MAIN
LINE FORECAST TO MOVE INTO LEVY COUNTY AROUND 3 PM...THEN INTO THE
BAY AREA AFTER 6 PM. THE LINE WILL LOSE SOME SUPPORT AFTER SUNSET
AS HEATING SHUTS DOWN...BUT ISOLATED SEVERE STILL POSSIBLE LATER
THIS EVENING AS THE LINE CONTINUES SOUTHWARD TOWARD FORT MYERS.
THE TORNADO THREAT APPEARS SMALL AT THIS TIME...BUT THE DISCRETE
CELLS SOUTH OF THE MAIN LINE COULD PRODUCE A BRIEF TORNADO...
ESPECIALLY BEFORE SUNSET OVER THE WARM LAND MASS. WE EXPECT THE
TORNADO WATCH CURRENTLY OVER LEVY COUNTY TO BE EXTENDED SOUTHWARD
LATER TODAY...OR PERHAPS REPLACED WITH A SEVERE THUNDERSTORM
WATCH. WILL UPDATE GRIDS AND FORECASTS WHEN THAT OCCURS.
NEXT SIGNIFICANT FEATURE IS THE COLD WEATHER BEHIND THE FRONT.
TEMPERATURES WILL STRUGGLE TO REACH THE MID 50S OVER THE NATURE
COAST...AND COULD WELL FAIL TO HIT 60 DEGREES AROUND TAMPA BAY.
CHARLOTTE AND LEE COUNTIES WILL TOP OUT AROUND 65.
CONTINUED COLD AIR ADVECTION WEDNESDAY NIGHT WILL LEAD TO MORNING
LOWS IN THE MID TO UPPER 20S FROM HERNANDO COUNTY NORTHWARD...
ESPECIALLY AWAY FROM THE COAST. WILL ISSUE A FREEZE WATCH THERE
WITH THIS PACKAGE. ELSEWHERE...TEMPERATURES COULD STILL APPROACH
FREEZING IN THE NORMALLY COLDER LOCATIONS...BUT MID 30S WILL BE
MORE COMMON AWAY FROM THE COAST...WITH TEMPERATURES CLINGING TO
THE 40S NEAR THE COAST.
SUNNY AND COOL CONDITIONS WILL CONTINUE ON THURSDAY WITH HIGHS IN
THE UPPER 50S NORTH TO MID 60S SOUTH.
.LONG TERM (THU NIGHT-TUE)...HIGH PRESSURE WILL RIDGE ACROSS THE
AREA THROUGH EARLY SATURDAY. A WEAK AND DRY FRONT WILL THEN STALL
ACROSS NORTHERN FL LATER SATURDAY WITH HIGH PRESSURE RIDGING DOWN
FROM THE NORTH SAT NIGHT. THE HIGH WILL THEN SHIFT EAST TO OVER THE
ATLANTIC THROUGH EARLY TUESDAY AS A COLD FRONT APPROACHES FROM THE
NW. HAVE ADDED IN SLIGHT CHANCES FOR RAIN MONDAY AFTERNOON WITH
MOIST SOUTHERLY FLOW AND WARM TEMPS IN PLACE. THE COLD FRONT IS THEN
EXPECTED TO PUSH ACROSS THE AREA THROUGH THE DAY TUESDAY AND HAVE
ADDED 30 PERCENT RAIN CHANCES FOR THIS. TEMPS WILL REMAIN BELOW
NORMAL THU NIGHT AND FRIDAY AS WILL STILL BE RECOVERING FROM THE
SHORT TERM COOL DOWN. FRI NIGHT THROUGH MON NIGHT TEMPS WILL RISE TO
WELL ABOVE NORMAL. THEN TUE TEMPS WILL FALL TO NEAR NORMAL WITH THE
FRONT MOVING THROUGH AND CLOUDS AND RAIN CHANCES IN PLACE.
&&
.AVIATION...MOST LOCATIONS HAVE SCATTERED OUT AND LIFTED IN MOST
LOCATIONS WITH VFR GENERALLY IN PLACE. EXPECT INCREASING CLOUDS
THROUGH THE LATE AFTERNOON AS THE LINE OF THUNDERSTORMS APPROACHES
WITH STORMS EXPECTED TO MOVE THROUGH THE NORTHERN SITES BETWEEN
21-04Z AND BETWEEN 23-06Z FOR THE SOUTHERN SITES. THERE IS THE
POSSIBILITY FOR SEVERE THUNDERSTORMS ESPECIALLY ACROSS THE NORTHERN
SITES...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN HAZARDS EXPECTED
THOUGH AN ISOLD TORNADO IS STILL POSSIBLE. WINDS WILL CONTINUE TO BE
GUSTY THROUGH THE AFTERNOON AND EARLY EVENING AND THEN SETTLE A BIT
IN THE LATE EVENING AND THROUGH THE FROPA. WINDS WILL THEN QUICKLY
RISE AND BECOME GUSTY AGAIN BEHIND THE FRONT FOR EARLY WED MORNING.
&&
.MARINE...STRONG TO SEVERE STORMS WILL MOVE ACROSS THE WATERS THIS
AFTERNOON AND EVENING...WITH THE STRONGEST STORMS EXPECTED NORTH
OF ENGLEWOOD. STRONG NORTHWESTERLY WINDS WILL KICK SEAS UP TO 7 TO
9 FEET OFFSHORE...AND SMALL CRAFT ADVISORIES ARE UP FOR ALL OF OUR
WATERS THROUGH WEDNESDAY EVENING. CONDITIONS WILL IMPROVE SLOWLY
WEDNESDAY NIGHT WITH BETTER CONDITIONS EXPECTED FOR THE WEEKEND.
&&
.FIRE WEATHER...WE WILL ISSUE A FIRE WEATHER WATCH FOR ALL
COUNTIES ON THURSDAY. THIS WILL BE A VERY LONG DURATION EVENT WITH
EXTREMELY DRY AIR IN PLACE. THE WATCH FOR WEDNESDAY IS STILL
BORDERLINE SO WE WILL NOT UPGRADE TO A WARNING AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 53 63 37 60 / 80 10 0 0
FMY 58 69 40 65 / 70 20 0 0
GIF 52 62 36 61 / 80 10 0 0
SRQ 54 63 39 60 / 80 10 0 0
BKV 51 62 27 59 / 80 5 0 0
SPG 54 64 43 59 / 80 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR CITRUS-HERNANDO-LEVY-SUMTER.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EST WEDNESDAY FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD
OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE...JILLSON
LONG TERM/AVIATION...24Hazardous weather outlook, Feb 26, 11:30 AM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1130 AM EST TUE FEB 26 2008 FLZ039-042-043-048>052-055>057-060>062-065-262230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1130 AM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED ALONG AND AHEAD OF THIS FRONT...ENTERING THE NATURE COAST BY MID AFTERNOON...THE TAMPA BAY AREA BEGINNING AROUND 6 THIS EVENING...AND THEN INTO SOUTHWEST FLORIDA BY LATE EVENING. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS...SMALL HAIL...EXCESSIVE DEADLY LIGHTNING...AND HEAVY DOWNPOURS. ISOLATED TORNADOES ARE POSSIBLE IN ANY STORMS THAT DEVELOP OUT AHEAD OF THE MAIN LINE. EVERYONE SHOULD PAY CLOSE ATTENTION TO THE WEATHER THROUGHOUT THE DAY AND MONITOR FOR UPDATES TO THIS SITUATION. BECAUSE THIS LINE WILL BE A NIGHT TIME EVENT...MAKE SURE YOUR NOAA WEATHER RADIO ALERT FEATURE IS TURNED ON THIS EVENING. ...WIND AND SEA IMPACT... SMALL CRAFT ADVISORIES ARE IN EFFECT AS MARINE CONDITIONS WILL DETERIORATE TODAY AND TONIGHT WITH STRONG WINDS AND ROUGH SEAS DEVELOPING AHEAD OF THE COLD FRONT AND PERSISTING BEHIND THE FRONT THROUGH WEDNESDAY. MARINE CONDITIONS WILL BECOME HAZARDOUS WITH WINDS INCREASING TO AROUND 20 KNOTS FROM THE SOUTHWEST DURING THE DAY AND EVENING. WINDS WILL SHIFT TO NORTHWEST AT 20 TO 25 KNOTS WITH HIGHER GUSTS BEHIND THE FRONT LATER TONIGHT AND WEDNESDAY. SEAS WILL BUILD TO 5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE TONIGHT AND WEDNESDAY. MARINERS SHOULD CONSIDER REMAINING IN PORT UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...WIND AND SEA IMPACT... ROUGH MARINE CONDITIONS WILL CONTINUE DURING THE DAY WEDNESDAY...WITH NORTH WINDS OF 20 TO 25 KNOTS AND SEAS OF 5 TO 8 FEET. MARINERS SHOULD CONSIDER REMAINING IN PORT UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACTS... DRY AIR WILL MOVE INTO THE AREA BEHIND THE FRONT ON WEDNESDAY. THIS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS FOR THE AFTERNOONS OF WEDNESDAY AND THURSDAY. RED FLAG WARNINGS WILL LIKELY BE POSTED FOR BOTH DAYS. ...FREEZING TEMPERATURE IMPACTS... MUCH COLDER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT DURING THE DAY WEDNESDAY. LOW TEMPERATURES THURSDAY MORNING ARE EXPECTED TO FALL TO THE LOW 30S ACROSS AREAS NORTH OF TAMPA BAY...WITH MID 30S EXPECTED ACROSS INLAND LOCATIONS FROM TAMPA BAY SOUTH TO FORT MYERS. RESIDENTS AND GROWERS FROM HERNANDO COUNTY NORTH TO LEVY COUNTY SHOULD PREPARE FOR SEVERAL HOURS OF FREEZING TEMPERATURES THURSDAY MORNING. IN ADDITION TO FREEZING TEMPERATURES...WIND CHILL VALUES THURSDAY MORNING WILL FALL TO THE MID 20S NORTH OF TAMPA BAY AND UPPER 20S TO AROUND 30 FROM TAMPA BAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. 17/55
In the hours before
Local storm report, Feb 26, 4:42 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
442 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL ODESSA 28.20N 82.59W
02/26/2008 M0.88 INCH PASCO FL PUBLIC
&&
RJSThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:22 AM EST | Dense Fog Advisory | TBW | DeSoto, Hardee, Highlands, Polk | 7 hr |
| Feb 26, 2:02 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 24 hr |
| Feb 26, 2:46 PM EST | Freeze Watch | TBW | Sumter | 13 hr |
| Feb 26, 3:22 PM EST | Special Marine Warning | TBW | 53 min | |
| Feb 26, 3:32 PM EST | Special Marine Warning | TBW | 58 min | |
| Feb 26, 3:59 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Levy | 31 min |
| Feb 26, 4:09 PM EST | Special Marine Warning | TBW | 36 min | |
| Feb 26, 4:32 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Pasco, Sumter | 28 min |
| Feb 26, 5:07 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 23 min |
| Feb 26, 5:08 PM EST | Special Marine Warning | TBW | 30 min | |
| Feb 26, 5:30 PM EST | Severe Thunderstorm Warning | TBW | Pasco, Polk, Sumter | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.